MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Codes Low Test Results (2458); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ca 19-9 reagent lot number was 708245 with an expiration date of 30-sep-2024.The afp reagent lot number was 714211 with an expiration date of 31-oct-2024.The ca 125 ii reagent lot number was 717472 with an expiration date of 31-oct-2024.The cea reagent lot number was 725519 with an expiration date of 30-sep-2024.The he4 reagent lot number was 738513 with an expiration date of 31-jan-2025.
 
Event or Problem Description
The initial reporter questioned low results for multiple patient samples tested for multiple assays on a cobas e 801 analytical unit.Based on the data provided, discrepant results were identified for 7 patient samples tested for elecsys ca 19-9 (ca 19-9), elecsys afp assay (afp), elecsys ca 125 ii (ca 125 ii), elecsys cea (cea) and elecsys he4 (he4).Refer to the attached data for the discrepant results.
 
Additional Manufacturer Narrative
A review of the sample foam detection images showed several samples that were insufficiently clotted and several samples with fibrin in the supernatant.Both of these issues can lead to clogged sample probes.The investigation determined the event was due to pre-analytical handling issues (poor sample quality).

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18627327
Report Number1823260-2024-00300
Device Sequence Number12703461
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown